Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Quinidine Hepatitis

Quinidine Hepatitis Abstract It is well known that quinidine may cause extracardiac toxicity including effects on the gastrointestinal, hematopoietic, auditory, optic, and respiratory systems.1 To our knowledge, only two cases of quinidine hepatotoxicity have been reported in the world's literature. A third case is now presented, proved by biopsy and confirmed by drug challenge. PATIENT SUMMARY A 72-year-old woman was admitted to Montefiore Hospital Medical Center for evaluation of abnormal liver function tests. Sixteen months previously, she had been treated for bigeminal heart rhythm with quinidine, 200 mg/six hours. Prior to therapy, blood chemical findings including serum glutamic oxaloacetic transaminase (SGOT) were within normal limits, but seven months later the SGOT level was 367 milli-International Units (mIU)/ml (normal, 10 to 50). Through the nine months before her admission, her SGOT levels ranged from 490 to 795 mIU/ml and were associated with anorexia and a 4.5-kg (10lb) weight loss. There were no symptoms References 1. Goldman LS, Gilman A: The Pharmacological Basis of Therapeutics , ed 4. New York, MacMillan Co, 1970, p 715. 2. Colding H: Et tilfaelde og kinidinallegi med feber og leverpavirkning. Ugeskr Laeger 131:1657-1658, 1969. 3. Deisseroth A, Morganroth J, Winokur S: Quinidine-induced liver disease. Ann Intern Med 77:595-597, 1972.Crossref 4. Chajek T, Lehrer B, Geltner D, et al: Quinidine-induced granulomatous hepatitis. Ann Intern Med 81:774-776, 1974.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Internal Medicine American Medical Association

Loading next page...
 
/lp/american-medical-association/quinidine-hepatitis-XjBXLnP4gl
Publisher
American Medical Association
Copyright
Copyright © 1975 American Medical Association. All Rights Reserved.
ISSN
0003-9926
eISSN
1538-3679
DOI
10.1001/archinte.1975.00330060115018
Publisher site
See Article on Publisher Site

Abstract

Abstract It is well known that quinidine may cause extracardiac toxicity including effects on the gastrointestinal, hematopoietic, auditory, optic, and respiratory systems.1 To our knowledge, only two cases of quinidine hepatotoxicity have been reported in the world's literature. A third case is now presented, proved by biopsy and confirmed by drug challenge. PATIENT SUMMARY A 72-year-old woman was admitted to Montefiore Hospital Medical Center for evaluation of abnormal liver function tests. Sixteen months previously, she had been treated for bigeminal heart rhythm with quinidine, 200 mg/six hours. Prior to therapy, blood chemical findings including serum glutamic oxaloacetic transaminase (SGOT) were within normal limits, but seven months later the SGOT level was 367 milli-International Units (mIU)/ml (normal, 10 to 50). Through the nine months before her admission, her SGOT levels ranged from 490 to 795 mIU/ml and were associated with anorexia and a 4.5-kg (10lb) weight loss. There were no symptoms References 1. Goldman LS, Gilman A: The Pharmacological Basis of Therapeutics , ed 4. New York, MacMillan Co, 1970, p 715. 2. Colding H: Et tilfaelde og kinidinallegi med feber og leverpavirkning. Ugeskr Laeger 131:1657-1658, 1969. 3. Deisseroth A, Morganroth J, Winokur S: Quinidine-induced liver disease. Ann Intern Med 77:595-597, 1972.Crossref 4. Chajek T, Lehrer B, Geltner D, et al: Quinidine-induced granulomatous hepatitis. Ann Intern Med 81:774-776, 1974.Crossref

Journal

Archives of Internal MedicineAmerican Medical Association

Published: Jun 1, 1975

References